Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Have external haemorrhoid, prescribed Proctosedyl, continuous bleeding. Taking Diclofenac and allopurinol for arthritis. Advice?

User rating for this question
Very Good
Answered by

Gastroenterologist, Surgical
Practicing since : 1984
Answered : 913 Questions
Hello, I've just had a case of external haemorrhoids. The enlarged mass is around the size of an almond (so it's a large one). On my GP's advice, I've started treating it with proctosedyl yesterday, which has given me significant relief, but I've also noticed that there is now bleeding almost continuously.

The amount of blood is moderate, not gushing, but there is always some. I can see it by using a tissue paper or towel to gently wipe, and also it collects in my underwear and pyjamas.

I also use diclofenac and allopurinol daily to treat my arthritis, which I'm continuing to take during this period.

What's your advice?
Should I discontinue proctosedyl?
Should I see my GP?

Regards, XXXXXXX
Posted Tue, 4 Sep 2012 in Chron's Disease
Answered by Dr. Ajit Naniksingh Kukreja 2 hours later

Your information points to bleeding internoexternal hemorrhoid

Here are few tips for acute bleeding :

Control constipation
Use sitz bath twice a day
Add a tablet of ehtamsylate twice a day
Add a probiotic
Take tab ofloxacillin and ornidazole twice a day

Continue proctosedyl ointment
If this does not work see a surgeon

Hope this hels
Am available for followu
Wishiing you a healthy life ahead
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor